Author Topic: anxiety and panic  (Read 929 times)

[Buddie]

anxiety and panic
« on: January 31, 2011, 04:28:55 pm »
Hi, this is [...],  i woke up this morning with panic and fear, and anxiety due to the klonipin is this from the benzo? It makes you feel like you are going crazy.  I am aftraid to let my son see me this way in april how do i explain this to him?  Will this feeling go away?  I also noticed tht my blood sugars are high and the doctors do not know why because the blood work is normal.  I might have to take metorfin to bring it down do you think I will have an interaction with the klonipin has anyone taken metorfin for blood sugar while on klonipin?  I want my head to feel normal and the anxiety and panic to go away i am scared of it.  Am I always going to feel this way. I was also told it is okay to take melatonin for sleep.  Does that mean you can take it while you are klonipin?  I hope i did not ask to many questions i am really frightful and need help while i am going thru this.  Am I going to get thru this and will i feel worse as I am weaning off.  Maybe my dose is still really high. Will i be okay when I get home in april to see my kids.  I am scared when they see me. Full of panic.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: anxiety and panic
« Reply #1 on: January 31, 2011, 06:48:16 pm »
Hi, this is [...],  i woke up this morning with panic and fear, and anxiety due to the klonipin is this from the benzo? It makes you feel like you are going crazy.  I am aftraid to let my son see me this way in april how do i explain this to him?  Will this feeling go away?

Hi, [...].  I'm sorry you are in such distress.  Morning anxiety is very common because blood sugar is low and cortisol is high then.  You can read about what some members do to combat (or accept) it here:
http://www.benzobuddies.org/forum/index.php?topic=15138.0

I think you can tell your son the truth: that you are getting yourself off of a medication which is making you ill.  It's not like you have been abusing street drugs and should feel ashamed of it.  This feeling definitely will go away, as will all benzo withdrawal symptoms, when enough time elapses and you are off the klonopin.  I did not have morning anxiety more than a few weeks while I was tapering so it didn't last the whole taper.

Quote
  I also noticed tht my blood sugars are high and the doctors do not know why because the blood work is normal.  I might have to take metorfin to bring it down do you think I will have an interaction with the klonipin has anyone taken metorfin for blood sugar while on klonipin?  I want my head to feel normal and the anxiety and panic to go away i am scared of it.  Am I always going to feel this way.

Are you testing your blood sugar with a glucometer?  If so and it has been consistently over 100, I'd contact my doctor for an A1c test.  It will tell what your average blood sugar was during the prior 3 months.  If you do have high blood sugar, that will make you feel sick for sure and is dangerous to let go on indefinetly without treatment. I wasn't on klonopin but was on metformin the whole time I was tapering lorazepam since I do have diabetes.   As to the fear of anxiety, you do know that makes it worse, right?  I can highly recommend the Claire Weekes' book "Hope and Help for Your Nerves" which core message is to not fight the anxiety but let it wash over you and out. 
Quote
I was also told it is okay to take melatonin for sleep.  Does that mean you can take it while you are klonipin?  I hope i did not ask to many questions i am really frightful and need help while i am going thru this.  Am I going to get thru this and will i feel worse as I am weaning off.  Maybe my dose is still really high. Will i be okay when I get home in april to see my kids.  I am scared when they see me. Full of panic.

Yes, it is okay to take melatonin along with the klonopin if you cannot sleep without it.  As with all sleep aids, it loses it's effectiveness if used too often.  My guess is that you will have a variety of new symptoms while you taper off but there's no real way to know for sure.  I mostly had the anxiety type symptoms but also got weird muscle cramps/spasms and a lot of sweating along with blurry vision, though not all at once, thank goodness.   Keep working on calming yourself and you will feel better over time.   :therethere:
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.